What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 26, 11:41 AM CST, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 26, 11:41 AM CST, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1241 PM CDT Wed Jun 26 2024
...New AVIATION...
.SHORT TERM...
(This afternoon through Friday Night)
Issued at 1204 PM CDT Wed Jun 26 2024
An upstream shortwave is poised to move through the area tonight.
PVA in advance of this feature is expected to work into the area
beginning later this afternoon. This will serve to act upon an
increasing area of instability and hence, we will see thunderstorm
development by late this afternoon. We are in a marginal risk for
severe with the primary threat being straight line damaging wind
potential. 850 mb wind speeds are only around 15-20 kts so vertical
storm height/structure will need to be sufficient enough so as to
reach strong to severe levels. Quite a bit of cloud cover in
place now so additional cape increase may be somewhat mitigated.
That said, we do see some current values approaching 2000 j/kg in
our east.
Moving on, a fair deal of moisture will reside into Thursday
morning. We could still see some lingering showers/a few tstms into
the morning hours. Otherwise, heights will be on the increase with
an upper high developing across TX. Westerlies will shift north
leaving a large zone of ridging across the mid and deep south. This
will equate to a marked decrease in pop values with just minimal inclusion
for Thursday night through Friday night.
For the near term temps, the shortwave will be bringing a
welcomed break through Thursday with highs holding in the 80s.
This wont last long though as the aforementioned height increase
takes over and sends us back int the 90s on Friday.
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 1204 PM CDT Wed Jun 26 2024
In the extended forecast, the upper high over TX will bring the heat
but it looks as though it will remain to our southwest. This will
allow a weak but entrenched west northwesterly ul flow to
prevail. We might get a boundary through here on Saturday night
which will bring another round of shower and tstm chances with it.
Tough to get boundaries though the area this time of year.
However, the Euro and GFS solutions are both on board with brining
the boundary through. Plenty of instability will welcome the
boundary so keep an eye for Saturday. No outlook as of yet but
that may change.
Moving on, dry weather returns with the surface high to our north
in control. Meanwhile, the upper ridging looks poised to take
over our weather pattern by mid week. Thus, hot and dry weather to
set up.
Those extended temperatures will feature a noticeable variability.
Saturday, ahead of the boundary, it will be quite hot and in the 90s
for most areas. Sunday and Monday will contain a 10 degree cooldown
with that surface high to our north being in control. Then, back up
into the 90s again with the upper ridge returning.
As for the tropics? the Atlantic looks clean for the most part.
There are a couple of disturbances just north of the itcz with only
low probabilities of reaching tropical organization levels.
The 6 to 14 day outlook calls for above normal temps and below
normal precip. Looks like more hot weather is on the way.
&&
.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Wed Jun 26 2024
VFR conditions the next few hours. A line of scattered showers and
thunderstorms will move into the northwest after 20z and will
continue to push to the east through 04z. IFR/LIFR in
thunderstorms due to low cigs, low vis, and heavy rain. Low cigs
will build in behind the line of showers and thunderstorms with
cigs falling to LIFR overnight. Cigs will start to improve after
15z and should return to VFR by 18z tomorrow. Southerly winds
under 10 knots this afternoon shifting to the north overnight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 72 89 71 94 / 80 20 0 20
Clarksville 70 88 67 92 / 70 10 0 10
Crossville 65 83 65 87 / 60 40 10 30
Columbia 70 88 68 93 / 60 30 0 20
Cookeville 68 84 67 89 / 70 30 10 20
Jamestown 66 83 66 89 / 80 30 10 30
Lawrenceburg 69 87 68 92 / 70 30 10 20
Murfreesboro 71 89 68 94 / 70 20 10 20
Waverly 69 87 67 92 / 70 10 0 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...21
LONG TERM....21
AVIATION.....Mueller
In the hours before
Special weather statement, Jun 26, 2:24 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Nashville TN
324 PM CDT Wed Jun 26 2024
TNZ057-058-060-262100-
Hickman TN-Lewis TN-Maury TN-
324 PM CDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LEWIS...
NORTHWESTERN MAURY AND CENTRAL HICKMAN COUNTIES THROUGH 400 PM CDT...
At 324 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Centerville, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Centerville, Santa Fe, Williamsport, Primm Springs, Nunnelly, and
Hampshire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3554 8738 3571 8761 3596 8743 3575 8704
TIME...MOT...LOC 2024Z 227DEG 36KT 3566 8738
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Shamburger/PayetteSpecial weather statement, Jun 26, 2:27 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Nashville TN
327 PM CDT Wed Jun 26 2024
TNZ023-024-262130-
Humphreys TN-Houston TN-
327 PM CDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HOUSTON AND HUMPHREYS
COUNTIES THROUGH 430 PM CDT...
At 327 PM CDT, Doppler radar was tracking a strong thunderstorm near
Camden, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Waverly, New Johnsonville, McEwen, Tennessee Ridge, and Houston
County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3600 8800 3603 8800 3612 8792 3617 8792
3622 8795 3628 8795 3634 8797 3628 8763
3608 8756 3593 8792 3594 8793 3594 8798
3595 8801 3597 8802
TIME...MOT...LOC 2027Z 228DEG 22KT 3601 8809
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ShamburgerSpecial weather statement, Jun 26, 2:49 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Nashville TN
349 PM CDT Wed Jun 26 2024
TNZ025>027-057-059-060-262130-
Hickman TN-Williamson TN-Dickson TN-Davidson TN-Maury TN-Cheatham TN-
349 PM CDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN DAVIDSON...
SOUTHEASTERN DICKSON...NORTHWESTERN MAURY...WILLIAMSON...SOUTH
CENTRAL CHEATHAM AND NORTHEASTERN HICKMAN COUNTIES THROUGH 430 PM
CDT...
At 348 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Fairview, or near Bon Aqua, moving northeast at
25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Franklin, Dickson, Brentwood, Forest Hills, White Bluff, Kingston
Springs, Thompson's Station, Pegram, Burns, Bellevue, Fairview, Bon
Aqua, Primm Springs, Lyles, Natchez Trace At Highway 96, Santa Fe,
and Leipers Fork.
This includes the following highways...
Interstate 40 between mile markers 173 and 199.
Interstate 65 between mile markers 63 and 71.
Interstate 840 between mile markers 1 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3567 8720 3594 8744 3623 8706 3593 8671
TIME...MOT...LOC 2048Z 231DEG 22KT 3588 8727
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Shamburger/PayetteSpecial weather statement, Jun 26, 2:59 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Nashville TN
359 PM CDT Wed Jun 26 2024
TNZ061-095-262130-
Giles TN-Marshall TN-
359 PM CDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN MARSHALL AND
SOUTHEASTERN GILES COUNTIES THROUGH 430 PM CDT...
At 359 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pulaski, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lewisburg, Pulaski, Cornersville, Elkton, Goodspring, Frankewing, and
Prospect.
This includes Interstate 65 between mile markers 7 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3517 8714 3546 8678 3532 8664 3531 8665
3532 8666 3531 8667 3531 8668 3525 8675
3526 8683 3511 8683 3502 8700
TIME...MOT...LOC 2059Z 231DEG 29KT 3515 8700
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ShamburgerSpecial weather statement, Jun 26, 3:17 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
417 PM CDT Wed Jun 26 2024
TNZ005-006-023>026-262145-
Stewart TN-Dickson TN-Humphreys TN-Cheatham TN-Montgomery TN-
Houston TN-
417 PM CDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN DICKSON...
MONTGOMERY...EASTERN STEWART...HOUSTON...NORTHWESTERN CHEATHAM AND
NORTHEASTERN HUMPHREYS COUNTIES THROUGH 445 PM CDT...
At 417 PM CDT, Doppler radar was tracking a strong thunderstorm near
Erin, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Erin, Clarksville, Tennessee Ridge, Vanleer, Cumberland City,
Slayden, Cheatham Dam, Indian Mound, Palmyra, Cunningham, and
Woodlawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3639 8708 3610 8756 3632 8787 3664 8767
3664 8762
TIME...MOT...LOC 2117Z 223DEG 30KT 3629 8765
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Shamburger/ColeSpecial weather statement, Jun 26, 3:20 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
420 PM CDT Wed Jun 26 2024
TNZ028-062-262145-
Rutherford TN-Wilson TN-
420 PM CDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL RUTHERFORD AND
SOUTHWESTERN WILSON COUNTIES THROUGH 445 PM CDT...
At 420 PM CDT, Doppler radar was tracking a strong thunderstorm near
Murfreesboro, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Murfreesboro, Smyrna, Walterhill, Cedars Of Lebanon State Park,
Lascassas, and Gladeville.
This includes the following highways...
Interstate 24 between mile markers 69 and 81.
Interstate 840 between mile markers 51 and 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3579 8642 3592 8657 3616 8642 3599 8611
TIME...MOT...LOC 2120Z 227DEG 24KT 3591 8643
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ShamburgerNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1179645, 1179648, 1179537, 1179540, 1179548, 1179550, 1179552, 1179650, 1179554, 1179572, 1179587, 1179627, 1179632, 1179654, 1179634, 1179662, 1179636, 1179655, 1179656, 1179638, 1179659, 1179660, 1179661.